Alert archive / North Carolina / Beach Hazards Statements in 2020

Beach Hazards Statement 5, NWS Wilmington, NC

April 30, 2020New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina

NWS Wilmington, NC issued this beach hazards statement at Apr 30, 2020, 6:03 AM EDT for New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2020, 6:03 AM EDT (10:03 UTC)
Expired
Apr 30, 2020, 8:00 PM EDT
In force
14 hr
Issued by
NWS Wilmington, NC

Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC

The radar

The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 10.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2020-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2020-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

691 
WHUS42 KILM 301003
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
603 AM EDT Thu Apr 30 2020

NCZ106-108-SCZ054-301815-
/O.NEW.KILM.BH.S.0005.200430T1003Z-200501T0000Z/
/O.CON.KILM.RP.S.0004.000000T0000Z-200501T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
603 AM EDT Thu Apr 30 2020

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* WHAT...For the Beach Hazards Statement, strong south-to-north
  longshore currents expected. For the High Rip Current Risk, 
  dangerous rip currents expected.

* WHERE...In South Carolina, Coastal Horry County. In North 
  Carolina, Coastal Pender and Coastal New Hanover Counties.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water. Longshore currents can sweep
  swimmers and surfers into rip currents, piers, jetties, and
  other hazardous areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

SCZ056-301815-
/O.NEW.KILM.BH.S.0005.200430T1003Z-200501T0000Z/
/O.EXA.KILM.RP.S.0004.200430T1000Z-200501T0000Z/
Coastal Georgetown-
603 AM EDT Thu Apr 30 2020

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

* WHAT...For the Beach Hazards Statement, strong south-to-north
  longshore currents expected. For the High Rip Current Risk, 
  dangerous rip currents expected.

* WHERE...Coastal Georgetown County.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water. Longshore currents can sweep
  swimmers and surfers into rip currents, piers, jetties, and
  other hazardous areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

NCZ110-301815-
/O.CON.KILM.RP.S.0004.000000T0000Z-200501T0000Z/
Coastal Brunswick-
603 AM EDT Thu Apr 30 2020

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* WHAT...Dangerous rip currents expected.

* WHERE...In South Carolina, Coastal Horry County. In North 
  Carolina, Coastal Pender, Coastal Brunswick and Coastal New 
  Hanover Counties.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

IGB
2 follow-up statements
502 
WHUS42 KILM 301807
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
207 PM EDT Thu Apr 30 2020

NCZ106-108-SCZ054-056-010000-
/O.CON.KILM.BH.S.0005.000000T0000Z-200501T0000Z/
/O.CON.KILM.RP.S.0004.000000T0000Z-200501T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
207 PM EDT Thu Apr 30 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...For the Beach Hazards Statement, strong south-to-north 
  longshore currents expected. For the High Rip Current Risk, 
  dangerous rip currents expected.

* WHERE...In South Carolina, Coastal Horry County. In North 
  Carolina, Coastal Pender and Coastal New Hanover Counties.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Longshore currents can sweep 
  swimmers and surfers into rip currents, piers, jetties, and 
  other hazardous areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

NCZ110-010000-
/O.CON.KILM.RP.S.0004.000000T0000Z-200501T0000Z/
Coastal Brunswick-
207 PM EDT Thu Apr 30 2020

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Dangerous rip currents expected.

* WHERE...In South Carolina, Coastal Horry County. In North 
  Carolina, Coastal Pender, Coastal Brunswick and Coastal New 
  Hanover Counties.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

9
124 
WHUS42 KILM 302342
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
742 PM EDT Thu Apr 30 2020

NCZ106-108-SCZ054-056-010045-
/O.EXP.KILM.BH.S.0005.000000T0000Z-200501T0000Z/
/O.EXP.KILM.RP.S.0004.000000T0000Z-200501T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
742 PM EDT Thu Apr 30 2020

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...
...HIGH RIP CURRENT RISK WILL EXPIRE AT 8 PM EDT THIS EVENING...

$$

NCZ110-010045-
/O.EXP.KILM.RP.S.0004.000000T0000Z-200501T0000Z/
Coastal Brunswick-
742 PM EDT Thu Apr 30 2020

...HIGH RIP CURRENT RISK WILL EXPIRE AT 8 PM EDT THIS EVENING...

$$

9

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 30, 2:54 AM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, Apr 30, 2:54 AM EDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
254 AM EDT Thu Apr 30 2020

.SYNOPSIS...
Showers and thunderstorms will accompany a frontal passage
today. Cool and dry weather will follow for Friday as high
pressure builds across the region. The high will dominate this
upcoming weekend, resulting in a warming trend across the area.
A cold front will drop south into the Carolinas on Monday and
may linger near or just south through mid week.

&&

.NEAR TERM /THROUGH FRIDAY/...
Previous forecast remains on track for today, with pre-frontal areas
of showers and thunderstorms expected to move W to E across the
area. SPC continues to highlight the area in a Marginal Risk for
severe wx, as a strong southerly low-level jet in association with
an amplifying upr-level trough could lead to damaging winds in the
strongest storms. That said, there's not much in the way of
lightning attm and instability is quite lacking, hence the only
Marginal threat. Also expect gusts up to 30-35 mph ahead of the pcpn
due to the tight pressure gradient. The rain ends from W to E later
today as winds shift to the W.

Dry then for tonight as the cold front pushes offshore. Not much in
the way of CAA behind the front so only expect low temps in the 50s.
Maintained a slight chance of a shower over N/NE areas Fri as the
upper-level trough swings through the area, but moisture will be
limited so the chances are low. High temps around 70 under a partly
cloudy sky.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
A deep NW flow will develop Fri night and continue through Sat
night as upper trough swings farther off the coast and ridge
begins to build slowly in from the west. Light northerly flow at
the sfc will shift around to the south by Sat night as center
of sfc high pressure moves off the Southeast coast. Overall, the
air mass will be dry, but dewpoints will recover a good 10
degrees as winds shift around becoming south by Sat night. This
will affect overnight lows from down near 50 Fri night to
closer to 60 on Sat night. Afternoon highs on Sat should reach
the mid 70s with plenty of sunshine.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Very warm weather to start the week off with temps in the 80s
in deep W-NW flow aloft and increasing southerly return flow
near the sfc. Dry weather will continue with a good amount of
sun on Sunday. By Mon, a northern stream system will help to
flatten the ridge a bit and push a cold front south. This
boundary drops south into the Carolinas on Mon, and may linger
near or just south. May see waves of low pressure develop along
this boundary into midweek maintaining plenty of clouds and
increased chc of pcp through Wed. Temps will drop down around
normal or maybe below if front drops south of area on Tues and
Wed.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
VFR conditions currently in place will quickly lower to MVFR
early this morning, with deteriorating wx expected to arrive in
low clouds and convection ahead of a cold front. A fairly solid
line of showers and embedded thunderstorms should move steadily
east across the Carolinas, arriving at FLO and LBT between
09-11Z, CRE and MYR between 11-12Z, and ILM between 12-13Z. IFR
conditions could last two hours at each airport as this line
moves across the area. In addition, strong south winds gusting
over 30 knots are possible ahead of the front.

Behind the storms this aftn, drier air should eventually scour
out the trailing MVFR stratocumulus, and VFR conditions should
again develop during the afternoon hours.

Extended Outlook...VFR.

&&

.MARINE...
A Gale Warning remains in effect for frequent gusts of 35 kt ahead
of an approaching cold front. Seas up to 7-9 ft over SC waters, up
to 10-12 ft over NC waters. Strong showers and thunderstorms are
possible with high winds and waterspouts possible. The Gale Warning
will need to be replaced by a Small Craft Advisory later today, with
winds actually weakening behind the front due to weak CAA. W winds
15-20 kt with gusts to 25 kt Fri, with 4-6 ft seas.

High pressure will migrate across the Southeast leaving lighter
winds shifting from NW-W to SW by Sun as high shifts farther
off the Southeast coast. Overall expect winds and seas to slowly
drop Fri from near SCA thresholds down to 3 ft or less by Sat
into early Sun, mixing with a longer period SE swell up to 8
seconds.

Winds will increase Sun aftn into Mon as gradient tightens with
approach of a cold front from the northwest. This will lead to
a rise in seas up to 3 to 5 ft by late Sun. A better organized
southwest flow will develop Sunday into Monday as a cold front
drops down from the N-NW. Winds and seas will diminish late Mon.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...High Rip Current Risk from 6 AM EDT this morning through this
     evening for SCZ054.
NC...High Rip Current Risk from 6 AM EDT this morning through this
     evening for NCZ106-108-110.
MARINE...Gale Warning until 1 PM EDT this afternoon for AMZ250-252-254-
     256.

&&

SYNOPSIS...ILM
NEAR TERM...MAS
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...MAS
MARINE...MAS/RGZ
Hazardous weather outlook, Apr 30, 4:33 AM EDT, 1 hour 30 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
433 AM EDT Thu Apr 30 2020

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059-
010845-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
433 AM EDT Thu Apr 30 2020

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Severe thunderstorms are possible today. Damaging wind gusts and an
isolated tornado are the primary threats. Outside of thunderstorms,
wind gusts to 40 mph are possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-SCZ054-010845-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
433 AM EDT Thu Apr 30 2020

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

Also, severe thunderstorms are possible today. Damaging wind gusts
and an isolated tornado are the primary threats. Outside of
thunderstorms, wind gusts to 40 mph are possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-010845-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
433 AM EDT Thu Apr 30 2020

...GALE WARNING IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Also, severe thunderstorms are possible today. Damaging wind gusts
and an isolated waterspout are the primary threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ056-010845-
Coastal Georgetown-
433 AM EDT Thu Apr 30 2020

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

Also, severe thunderstorms are possible today. Damaging wind gusts
and an isolated tornado are the primary threats. Outside of
thunderstorms, wind gusts to 40 mph are possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 30, 3:09 AM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Wilmington NC
309 AM EDT Thu Apr 30 2020

SCZ023-032-039-300815-
Williamsburg SC-Florence SC-Darlington SC-
309 AM EDT Thu Apr 30 2020

...SPECIAL WEATHER STATEMENT FOR WESTERN FLORENCE...DARLINGTON AND
WILLIAMSBURG COUNTIES UNTIL 415 AM EDT...

At 308 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Cartersville to near Saint Stephen. Movement
was north northeast at 50 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Florence, Hartsville, Lake City, Darlington, Kingstree, Timmonsville,
Lamar, Quinby, Mont Clare, Lydia, Cades, Darlington Raceway, Swift
Creek, Cartersville, Florence Darlington Technical College Main
Campus, Oats, Earle, Hebron, Floyd and New Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3449 8005 3449 7989 3453 7984 3449 7981
      3450 7974 3345 7958 3332 7970 3350 7996
      3350 8010 3372 7998 3377 8000 3388 7988
      3388 7994 3394 7997 3399 7989 3415 8015
      3423 8011 3436 8018 3433 8024 3437 8029
TIME...MOT...LOC 0708Z 195DEG 48KT 3409 8004 3335 7992

SCALORA
Special weather statement, Apr 30, 4:16 AM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Wilmington NC
416 AM EDT Thu Apr 30 2020

NCZ087-SCZ024-032-033-059-300900-
Robeson NC-Marion SC-Northern Horry SC-Dillon SC-Florence SC-
416 AM EDT Thu Apr 30 2020

...SPECIAL WEATHER STATEMENT FOR CENTRAL ROBESON...EASTERN
FLORENCE...DILLON...NORTHWESTERN HORRY AND MARION COUNTIES UNTIL 500
AM EDT...

At 416 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brownsville to near Johnsonville. Movement
was northeast at 55 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Marion, Dillon, Mullins, Red Springs, Pembroke, Fairmont,
Johnsonville, Latta, Pamplico, Rowland, Lake View, Sellers, Fork,
Blue Brick, Zion, Hamer, South Of The Border, Gapway, Poston and
Brittons Neck.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3486 7915 3434 7903 3430 7907 3424 7900
      3414 7898 3396 7921 3396 7933 3390 7928
      3380 7940 3378 7950 3380 7962 3430 7965
      3430 7963 3484 7922 3483 7919
TIME...MOT...LOC 0816Z 203DEG 60KT 3438 7956 3381 7951

SCALORA
Special weather statement, Apr 30, 4:29 AM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Wilmington NC
429 AM EDT Thu Apr 30 2020

SCZ039-055-300900-
Williamsburg SC-Inland Georgetown SC-
429 AM EDT Thu Apr 30 2020

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN WILLIAMSBURG COUNTY
UNTIL 500 AM EDT...

At 429 AM EDT, Doppler radar was tracking a strong thunderstorm near
Morrisville, or 14 miles southeast of Kingstree, moving northeast at
40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Hemingway, Outland, Nesmith, Morrisville, Henry and Stuckey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3357 7970 3378 7949 3378 7944 3380 7943
      3380 7940 3382 7938 3381 7935 3380 7933
      3378 7932 3375 7929 3372 7929 3372 7927
      3371 7928 3350 7961
TIME...MOT...LOC 0829Z 220DEG 34KT 3358 7959

SCALORA
Special weather statement, Apr 30, 4:59 AM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Wilmington NC
459 AM EDT Thu Apr 30 2020

NCZ087-096-099-301000-
Robeson NC-Columbus NC-Bladen NC-
459 AM EDT Thu Apr 30 2020

...SPECIAL WEATHER STATEMENT FOR ROBESON...NORTHWESTERN BLADEN AND
NORTHWESTERN COLUMBUS COUNTIES UNTIL 600 AM EDT...

At 459 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Maxton to near Lake View. Movement was
northeast at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Lumberton, Elizabethtown, Red Springs, Pembroke, Fairmont, Maxton,
St. Pauls, Bladenboro, Rowland, Fair Bluff, Boardman, Rex, Bladen
Community College, Ammon, Butters, Hestertown, Shannon, Buie, Robeson
Community College and Wakulla.

People attending Bladen County Hospital outdoor tent facilities may
be affected by this storm and are urged to follow the precautionary
measures of the onsite officials.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3495 7903 3490 7894 3484 7890 3485 7880
      3485 7851 3474 7845 3425 7901 3447 7927
      3473 7937 3477 7933 3481 7935 3484 7934
      3483 7919
TIME...MOT...LOC 0859Z 210DEG 39KT 3476 7933 3426 7914

MBB
Special weather statement, Apr 30, 5:20 AM EDT, 43 minutes before
Special Weather Statement
National Weather Service Wilmington NC
520 AM EDT Thu Apr 30 2020

SCZ017-300945-
Marlboro SC-
520 AM EDT Thu Apr 30 2020

...SPECIAL WEATHER STATEMENT FOR CENTRAL MARLBORO COUNTY UNTIL 545 AM
EDT...

At 520 AM EDT, Doppler radar was tracking a strong thunderstorm near
Bennettsville, moving northeast at 50 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Bennettsville, Mccoll, Clio, Dunbar, Blenheim and Tatum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3462 7945 3459 7947 3443 7964 3448 7973
      3449 7972 3450 7973 3450 7975 3451 7975
      3452 7976 3451 7977 3454 7982 3477 7964
TIME...MOT...LOC 0920Z 217DEG 44KT 3456 7968

MBB
Special weather statement, Apr 30, 5:26 AM EDT, 37 minutes before
Special Weather Statement
National Weather Service Wilmington NC
526 AM EDT Thu Apr 30 2020

SCZ017-024-032-033-301030-
Marion SC-Marlboro SC-Dillon SC-Florence SC-
526 AM EDT Thu Apr 30 2020

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN FLORENCE...SOUTHWESTERN
DILLON...NORTHWESTERN MARION AND SOUTHEASTERN MARLBORO COUNTIES UNTIL
630 AM EDT...

At 525 AM EDT, Doppler radar was tracking a strong thunderstorm over
Effingham, or 8 miles south of Florence, moving northeast at 50 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Florence, Latta, Quinby, Sellers, Blue Brick, Mars Bluff, Effingham,
Brownsville, Oak Grove, Bingham, Floydale, Claussen, New Hope,
Evergreen, Coward, Carolinas Hospital System, Mcleod Regional Medical
Center, Carolinas Hospital System - Cedar Tower and Health South
Rehabilitation Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3429 7972 3429 7968 3431 7966 3434 7968
      3451 7955 3434 7929 3394 7973 3405 7990
TIME...MOT...LOC 0925Z 216DEG 44KT 3406 7976

MBB

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:12 PM EDTRip Current StatementILMBrunswick, New Hanover, Pender24 hr
Apr 30, 12:11 AM EDTCoastal Flood AdvisoryILMNew Hanover4 hr
Apr 30, 4:16 AM EDTSpecial Weather StatementILMRobeson44 min
Apr 30, 4:59 AM EDTSpecial Weather StatementILMRobeson61 min
Apr 30, 6:05 AM EDTSpecial Weather StatementILMRobeson25 min
Apr 30, 6:32 AM EDTSpecial Weather StatementILMRobeson58 min
Apr 30, 7:04 AM EDTSpecial Weather StatementILMBladen11 min
Apr 30, 7:12 AM EDTSpecial Weather StatementILMBladen63 min
Apr 30, 8:47 AM EDTSpecial Weather StatementILMBrunswick58 min
Apr 30, 9:49 AM EDTSpecial Weather StatementILMNew Hanover26 min
Apr 30, 9:57 AM EDTSpecial Weather StatementILMPender33 min
Apr 30, 10:09 AM EDTSevere Thunderstorm WarningILMPender21 min
Apr 30, 10:24 AM EDTSpecial Weather StatementILMColumbus66 min
Apr 30, 11:45 AM EDTSpecial Weather StatementILMNew Hanover, Pender30 min
Apr 30, 11:52 AM EDTSpecial Marine WarningILM23 min
Apr 30, 1:00 PM EDTSmall Craft AdvisoryILM27 hr
Apr 30, 3:09 AM EDTSpecial Weather StatementILMDarlington, Florence, Williamsburg66 min
Apr 30, 4:29 AM EDTSpecial Weather StatementILMWilliamsburg31 min
Apr 30, 4:31 AM EDTSevere Thunderstorm WarningILMDillon, Horry, Marion29 min
Apr 30, 5:20 AM EDTSpecial Weather StatementILMMarlboro25 min
Apr 30, 5:26 AM EDTSpecial Weather StatementILMDillon, Florence64 min
Apr 30, 7:14 AM EDTSpecial Weather StatementILMHorry16 min

Nearby

Beach Hazards Statements in North Carolina, 2020Beach Hazards Statements in South Carolina, 2020Every beach hazards statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.